Alert archive / Illinois / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 211, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 22, 2006, 7:06 AM CDT for Fulton County, Illinois. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2006, 7:06 AM CDT (12:06 UTC)
- Expired
- Jun 22, 2006, 7:45 AM CDT
- In force
- 39 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
County Fulton County, IL
The radar
The Lincoln radar (KILX), 81 km from the middle of the area, began a volume at 12:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 7:22 AM CDT | TSTM WND DMG | Lewistown, IL | TREE LIMBS DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 0.1 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1621 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -53 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KILX 221206
SVRILX
ILC057-221245-
/O.NEW.KILX.SV.W.0211.060622T1206Z-060622T1245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
706 AM CDT THU JUN 22 2006
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL FULTON COUNTY IN WEST CENTRAL ILLINOIS.
* UNTIL 745 AM CDT
* AT 703 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
STORM WAS LOCATED NEAR BERNADOTTE...OR ABOUT 10 MILES WEST OF
LEWISTOWN...AND WAS MOVING EAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
CUBA...
ST. DAVID...
CANTON...
OTHER LOCATIONS IN THE WARNING INCLUDE...LITTLE AMERICA...BANNER...
BRYANT...DUNCAN MILLS...DUNFERMLINE AND FIATT.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING...BUT STAY AWAY FROM WINDOWS.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 4048 9041 4055 9042 4060 9036 4060 8993
4047 8991 4040 9001 4038 9006 4025 9016
4024 9043
$$
BAK2 follow-up statements
000
WWUS53 KILX 221217
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
717 AM CDT THU JUN 22 2006
ILC057-221245-
/O.CON.KILX.SV.W.0211.000000T0000Z-060622T1245Z/
FULTON-
717 AM CDT THU JUN 22 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 AM CDT
FOR CENTRAL FULTON COUNTY...
AT 714 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR LEWISTOWN...MOVING EAST AT 40 MPH.
PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
ST. DAVID.
CANTON.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING...BUT STAY AWAY FROM WINDOWS.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 4048 9041 4055 9042 4060 9036 4060 8993
4047 8991 4040 9001 4038 9006 4025 9016
4024 9043
$$
BAK000
WWUS53 KILX 221245
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
745 AM CDT THU JUN 22 2006
ILC057-221255-
/O.EXP.KILX.SV.W.0211.000000T0000Z-060622T1245Z/
FULTON-
745 AM CDT THU JUN 22 2006
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL FULTON COUNTY EXPIRES
AT 745 AM CDT...
AT 744 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE
AREA...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 4048 9041 4055 9042 4060 9036 4060 8993
4047 8991 4040 9001 4038 9006 4025 9016
4024 9043
$$
BAKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 2:05 AM CDT, 5 hours 1 minute earlier.
Area forecast discussion, Jun 22, 2:05 AM CDT, 5 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 205 AM CDT THU JUN 22 2006 .DISCUSSION... MAIN SHORT-TERM CONCERN WILL BE POPS TODAY THROUGH FRIDAY...AS SLOW-MOVING FRONT DROPS SOUTHWARD THROUGH THE AREA. IN THE LONGER-TERM...EMPHASIS WILL SHIFT TO TIMING OF NORTHERN STREAM WAVE BY LATE IN THE WEEKEND. LATEST SURFACE CHART SHOWS FRONTAL BOUNDARY EXTENDING FROM THE SOUTHERN GREAT LAKES INTO THE PLAINS STATES...WITH WARM AND MOIST AIRMASS FIRMLY IN PLACE ACROSS THE MIDWEST. ALOFT...ZONAL FLOW PREVAILS ACROSS MUCH OF THE CONUS...WITH SEVERAL EMBEDDED SHORT-WAVES. NEXT WAVE OF INTEREST TO CENTRAL ILLINOIS WEATHER IS CURRENTLY EJECTING OUT OF THE ROCKIES AND IS HELPING KICK OFF AN MCS ACROSS KANSAS. SHORT TERM...TODAY THROUGH SATURDAY... MODELS CONTINUE TO INDICATE FRONTAL BOUNDARY SLIPPING SOUTHWARD INTO CENTRAL ILLINOIS LATER TODAY. HOWEVER...WITH WEST-TO-EAST UPPER FLOW AND NO WIDESPREAD CONVECTION TO THE NORTH/NORTHWEST OF ILLINOIS TO HELP PUSH THE FRONT IN THIS DIRECTION...THINK SOUTHWARD PROGRESSION MAY BE A BIT OVERDONE. BOUNDARY SHOULD DROP INTO THE NORTHERN KILX CWA THIS AFTERNOON...SERVING AS THE MAIN FOCUSING MECHANISM FOR PRECIP DEVELOPMENT. SHORT-WAVE ENERGY FROM THE PLAINS WILL APPROACH FROM THE WEST...WEAKENING MID-LEVEL CAP AND PROVIDING SYNOPTIC LIFT. IN ADDITION...70-80KT 300MB JET STREAK ORIENTED ACROSS THE GREAT LAKES WILL ENHANCE UPPER DIVERGENCE AND LIFT. WITH ALL THE INGREDIENTS IN PLACE...EXPECT THUNDERSTORMS TO DEVELOP THIS AFTERNOON. A FEW SHOWERS/STORMS MAY SNEAK INTO THE W/NW CWA THIS MORNING...AS REMNANTS OF MCS TRACK EASTWARD...HOWEVER MODELS TEND TO WEAKEN THIS ACTIVITY AS IT SHIFTS AWAY FROM BEST LOW-LEVEL INFLOW. WILL GO WITH LIKELY POPS ACROSS THE W/NW ALL DAY...WITH LOWER POPS ELSEWHERE DURING THE MORNING INCREASING TO LIKELY BY AFTERNOON. AS UPPER WAVE TRACKS ACROSS AREA TONIGHT...PRECIP BECOMES MORE WIDESPREAD ALONG THE FRONT. NAM-WRF BRINGS COPIOUS AMOUNTS OF RAIN IN EXCESS OF ONE INCH ACROSS THE SOUTHEAST CWA...MAINLY ALONG AND SOUTH OF A PARIS TO TAYLORVILLE LINE. MEANWHILE...GFS IS SUFFERING FROM SEVERE FEEDBACK PROBLEMS AS IT DEVELOPS A SIGNIFICANT SURFACE WAVE ALONG THE BOUNDARY...BRINGING VERY HEAVY RAIN TO THE SOUTHERN CWA LATE TONIGHT LINGERING INTO FRIDAY. WILL FOLLOW THE NAM-WRF CLOSELY HERE...WITH LIKELY POPS TONIGHT FOR AREAS ALONG AND SOUTH OF I-72...AND 40S TO THE NORTH. BOUNDARY SHIFTS EVEN FURTHER SOUTH ON FRIDAY...AS ANOTHER WEAK WAVE TRACKS ALONG IT. RAIN CHANCES WILL GRADUALLY END FROM NORTH TO SOUTH DURING THE DAY...WITH PRECIP PERSISTING ALL DAY SOUTH OF I-72. ONCE SECOND WAVE EXITS THE REGION...FRONT WILL DROP SOUTH OF THE OHIO RIVER FRIDAY NIGHT...BRINGING AN END TO THE RAIN CHANCES. MOSTLY SUNNY AND COOLER CONDITIONS WILL BE ON TAP FOR SATURDAY...AS HIGH PRESSURE BUILDS INTO THE REGION. LONG TERM...SUNDAY THROUGH WEDNESDAY... IN THE EXTENDED...NORTHWEST UPPER FLOW PATTERN SETS UP OVER THE WEEKEND AND CONTINUES INTO NEXT WEEK. GFS/CANADIAN CONTINUE TO INDICATE FAIRLY SIGNIFICANT SHORT-WAVE DROPPING SOUTHEASTWARD TOWARD ILLINOIS LATE SUNDAY INTO MONDAY. MODELS HAVE SHOWN GOOD RUN-TO-RUN CONSISTENCY WITH THIS FEATURE...SO HAVE ADDED 20 POPS TO THE GRIDS FOR BOTH SUNDAY AND MONDAY. BIG QUESTION WILL BE MOISTURE AVAILABILITY...AS BEST MOISTURE WILL BE LOCKED UP FURTHER SOUTH AND EAST. DESPITE RELATIVELY DRY ATMOSPHERE...ENOUGH COLD AIR ALOFT WILL BE PRESENT BOTH DAYS FOR DIURNAL CLOUD DEVELOPMENT AND THE POSSIBILITY OF A FEW SHOWERS. LATER SHIFTS MAY NEED TO BOOST POPS A BIT...ONCE LOW-LEVEL MOISTURE PROFILES BECOME A BIT CLEARER. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && BARNES
Hazardous weather outlook, Jun 22, 6:02 AM CDT, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 602 AM CDT THU JUN 22 2006 ILZ027>031-036>038-040-041-231100- KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON- 602 AM CDT THU JUN 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE REGION TODAY. A COLD FRONT WILL SLOWLY DROP INTO THE REGION FROM THE NORTH BRINGING SCATTERED THUNDERSTORMS TO THE REGION. LARGE HAIL WILL BE THE PRIMARY SEVERE WEATHER THREAT THIS MORNING...WITH THE THREAT TRENDING TOWARD DAMAGING WIND GUSTS THIS AFTERNOON. VERY HEAVY RAINFALL IS ALSO POSSIBLE. THE RISK WILL TAPER OFF THIS EVENING AS THE FRONT SAGS SOUTH OF THE REGION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY. ILZ042>057-061-231100- LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-MENARD-SCOTT-MORGAN- SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY- 602 AM CDT THU JUN 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE REGION TODAY INTO TONIGHT. A COLD FRONT WILL SLOWLY DROP INTO THE REGION FROM THE NORTH BRINGING SCATTERED THUNDERSTORMS TO THE REGION. LARGE HAIL WILL BE THE PRIMARY SEVERE WEATHER THREAT THIS MORNING...WITH THE THREAT TRENDING TOWARD DAMAGING WIND GUSTS THIS AFTERNOON AND EVENING. VERY HEAVY RAINFALL IS ALSO POSSIBLE. THE RISK WILL TAPER OFF OVERNIGHT AS THE FRONT SAGS SOUTH OF THE REGION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS ARE POSSIBLE FRIDAY TO THE NORTH OF A SLOW MOVING COLD FRONT. ANY STORMS ARE NOT EXPECTED TO BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY INTO THIS EVENING. ILZ062-063-066>068-071>073-231100- CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- 602 AM CDT THU JUN 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE REGION THIS AFTERNOON INTO TONIGHT. A COLD FRONT WILL SLOWLY DROP INTO THE REGION FROM THE NORTH BRINGING SCATTERED THUNDERSTORMS TO THE REGION. DAMAGING WIND GUSTS WILL BE THE PRIMARY THREAT...THOUGH LARGE HAIL AND VERY HEAVY RAIN ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS ARE POSSIBLE FRIDAY TO THE NORTH OF A SLOW MOVING COLD FRONT. A FEW OF THIS STORMS COULD BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. BAK
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 6:52 AM CDT | Severe Thunderstorm Warning | ILX | Knox | 23 min |
| Jun 22, 8:02 AM CDT | Severe Thunderstorm Warning | ILX | Peoria, Tazewell | 31 min |
| Jun 22, 8:15 AM CDT | Severe Thunderstorm Warning | ILX | Woodford | 60 min |
| Jun 22, 8:19 AM CDT | Tornado Warning | ILX | Tazewell | 12 min |
| Jun 22, 8:41 AM CDT | Severe Thunderstorm Warning | ILX | McLean | 49 min |
| Jun 22, 11:19 AM CDT | Severe Thunderstorm Warning | ILX | Vermilion | 27 min |
| Jun 22, 11:50 AM CDT | Severe Thunderstorm Warning | ILX | Lawrence | 37 min |
| Jun 22, 3:36 PM CDT | Severe Thunderstorm Warning | ILX | Clay, Effingham | 54 min |
| Jun 22, 4:29 PM CDT | Severe Thunderstorm Warning | ILX | Effingham | 37 min |
| Jun 22, 4:46 PM CDT | Severe Thunderstorm Warning | ILX | Shelby | 56 min |
| Jun 22, 5:04 PM CDT | Severe Thunderstorm Warning | ILX | Coles | 56 min |
| Jun 22, 5:14 PM CDT | Severe Thunderstorm Warning | ILX | Clark | 46 min |
| Jun 22, 5:19 PM CDT | Severe Thunderstorm Warning | ILX | Edgar | 56 min |
| Jun 22, 5:24 PM CDT | Severe Thunderstorm Warning | ILX | Cumberland | 19 min |
| Jun 22, 5:38 PM CDT | Tornado Warning | ILX | Coles | 24 min |
| Jun 22, 5:48 PM CDT | Severe Thunderstorm Warning | ILX | Douglas, Moultrie | 43 min |
| Jun 22, 6:08 PM CDT | Severe Thunderstorm Warning | ILX | Clark | 13 min |
| Jun 22, 6:20 PM CDT | Severe Thunderstorm Warning | ILX | Edgar | 25 min |
| Jun 22, 6:30 PM CDT | Flash Flood Warning | ILX | Coles, Moultrie, Shelby | 6 hr |
| Jun 22, 6:54 PM CDT | Flash Flood Warning | ILX | Effingham | 6 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.